Log in
Anxiety Support
38,000 members40,980 posts

Is it normal to get worse after taking medicines for anxiety or depression?

Is that normal?

I tried medicines for anxiety and depression for about 4-5 times and everytime left them because the made me feel even worse.

Actually I took medicines for physical symptoms which doctor said is connected to anxiety and depression.

But if it makes you worse, should we still continue them?

I read in a few posts comments that it happened with many that initially medicines made them worse and then when they are accepted by the body started working for them so is it common for psychiatric medicines to make you feel worse initially, from initially I even mean after having them for a whole month also.

5 Replies
oldestnewest

I feel worse after medication. Only with antidepressants. They increase my anxiety and depression, along with giving me a lot of other unpleasant side effects.

Reply

So did you stop taking them or you continued?

Reply

I stopped taking them

Reply

This is me day 4 with lexapro. Feeling like going crazy

Reply

This seems to be the case with these medications. Ask your doctor to give you a low dose of benzo to get over the rough spots until the medication can take hold.

Reply

You may also like...